Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 61, NWS New York, NY

June 11, 2011

NWS New York, NY issued this small craft advisory at Jun 11, 2011, 2:39 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2011, 2:39 PM EDT (18:39 UTC)
Expired
Jun 12, 2011, 2:00 AM EDT
In force
11 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WHUS71 KOKX 111839
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
239 PM EDT SAT JUN 11 2011

...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND...

ANZ330-335-120000-
/O.NEW.KOKX.SC.Y.0061.110611T1839Z-110612T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
239 PM EDT SAT JUN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATION...LONG ISLAND SOUND

* WINDS...EAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 4 FT.

* TIMING...THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
604 
WHUS71 KOKX 111932
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
332 PM EDT SAT JUN 11 2011

...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND...

ANZ330-335-120345-
/O.NEW.KOKX.MF.Y.0023.110611T1932Z-110612T1200Z/
/O.CON.KOKX.SC.Y.0061.000000T0000Z-110612T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
332 PM EDT SAT JUN 11 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATION...LONG ISLAND SOUND

* WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 4 FT.

* VISIBILITY...LESS THAN ONE MILE.

* TIMING...WIND GUSTS TO 25 KT WILL CONTINUE THROUGH EARLY THIS
  EVENING. DENSE FOG WILL CONTINUE UNTIL EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.


&&

$$

ANZ338-340-345-350-353-355-120345-
/O.NEW.KOKX.MF.Y.0023.110611T1932Z-110612T1200Z/
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
332 PM EDT SAT JUN 11 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. 

* LOCATION...OCEAN WATERS...NEARSHORE BAYS S OF LONG ISLAND AND
  NEW YORK HARBOR.

* VISIBILITY...LESS THAN ONE MILE.

* TIMING...UNTIL EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
219 
WHUS71 KOKX 112337
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
737 PM EDT SAT JUN 11 2011

...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND...

ANZ330-335-120400-
/O.CAN.KOKX.MF.Y.0023.000000T0000Z-110612T1200Z/
/O.EXT.KOKX.SC.Y.0061.000000T0000Z-110612T0400Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
737 PM EDT SAT JUN 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE DENSE FOG
ADVISORY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
MIDNIGHT EDT TONIGHT. 


* LOCATION...LONG ISLAND SOUND

* WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...WIND GUSTS TO 25 KT WILL CONTINUE THROUGH LATE THIS
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ338-340-345-350-353-355-120045-
/O.CAN.KOKX.MF.Y.0023.000000T0000Z-110612T1200Z/
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
737 PM EDT SAT JUN 11 2011

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE DENSE FOG
ADVISORY. 


$$
357 
WHUS71 KOKX 120158
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
957 PM EDT SAT JUN 11 2011

...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND EARLY TONIGHT...
...ROUGH SEAS ON CENTRAL AND EASTERN OCEAN WATERS INTO SUNDAY
MORNING...

ANZ350-353-121000-
/O.NEW.KOKX.SW.Y.0020.110612T0157Z-110612T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
957 PM EDT SAT JUN 11 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 AM EDT
SUNDAY. 

* LOCATION...CENTRAL AND EASTERN COASTAL OCEAN WATERS.

* SEAS...4 TO 6 FT.

* TIMING...OVERNIGHT INTO EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ330-335-120600-
/O.EXT.KOKX.SC.Y.0061.000000T0000Z-110612T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
957 PM EDT SAT JUN 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT SUNDAY. 

* LOCATION...LONG ISLAND SOUND.

* WINDS...EAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...3 TO 5 FT.

* TIMING...THROUGH AROUND 2 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
532 
WHUS71 KOKX 120604
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
204 AM EDT SUN JUN 12 2011

...GUSTY EASTERLY WINDS ON LONG ISLAND SOUND EARLY TONIGHT... ...
ROUGH SEAS ON CENTRAL AND EASTERN OCEAN WATERS INTO SUNDAY
MORNING...

ANZ330-335-120715-
/O.EXP.KOKX.SC.Y.0061.000000T0000Z-110612T0600Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
204 AM EDT SUN JUN 12 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WIND GUSTS HAVE DIMINISHED TO AROUND 20 KT. THE SMALL CRAFT
ADVISORY WAS ALLOWED TO EXPIRE.

$$

ANZ350-353-120915-
/O.CON.KOKX.SW.Y.0020.000000T0000Z-110612T1500Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
204 AM EDT SUN JUN 12 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 AM EDT THIS MORNING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
11 AM EDT THIS MORNING. 

* LOCATION...CENTRAL AND EASTERN COASTAL OCEAN WATERS.

* SEAS...3 TO 5 FEET.

* TIMING...OVERNIGHT INTO EARLY SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 11, 2:27 PM EDT, 12 minutes earlier.

Area forecast discussion, Jun 11, 2:27 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
227 PM EDT SAT JUN 11 2011

.SYNOPSIS...
A STATIONARY FRONT WILL RETURN NORTH AS A WARM FRONT TONIGHT AND
MOVE INTO THE REGION LATE TONIGHT. THEN AN ASSOCIATED COLD FRONT
WILL PUSH THROUGH ON SUNDAY AND MOVE OFFSHORE SUNDAY NIGHT. THIS
WILL BE FOLLOWED BY HIGH PRESSURE AND MOSTLY DRY WEATHER THROUGH
MID WEEK. THE NEXT FRONTAL SYSTEM APPROACHES AT THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1830Z UPDATE...PATCHY FOG AND DRIZZLE CURRENTLY IMPACTING MUCH OF
LONG ISLAND AND OTHER COASTAL AREAS. WILL UPDATE THE FORECAST TO
INCLUDE FOG/DRIZZLE...AND WILL ADD IT FOR THE WHOLE CWA...AS THIS
SHOULD CONTINUE TO PUSH INLAND THROUGH THIS AFTERNOON.

ALSO TRACKING A THUNDERSTORM THAT IS MOVING THROUGH NJ...AND MAY
PASS JUST SOUTH OF UNION COUNTY AND OVER STATEN ISLAND. SOUTHERN
BROOKLYN MAY ALSO BE IMPACTED.

HIGHS IN THE MID TO UPPER 60S TODAY DUE TO THE CLOUDS/FOG/DRIZZLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE WARM FRONT APPROACH THE FORECAST REGION FROM THE SOUTH
TONIGHT...HELPING ADVECT A MORE UNSTABLE AIRMASS AS FLOW FROM THE
EAST WEAKENS. THE WEAKENING FLOW WILL ALSO PROMOTE THE DEVELOPMENT
OF PATCHY FOG. MUCAPE IN THE MIXED LAYER INCREASES TO 100 TO 300
J/KG. A WEAK WAVE DEVELOPING ALONG THE WARM FRONT WILL HELP BRING
THE FRONT INTO THE AREA LATE TONIGHT INTO EARLY SUNDAY MORNING.

THEREAFTER...A COLD FRONT WILL PUSH THROUGH SUNDAY AFTERNOON INTO
EARLY EVENING. BULK SHEAR OF 25 TO 30 KT FROM 0 TO 6 KM...WILL NOT
MAKE FOR MUCH SEVERE THREAT BUT LAYER PW WILL ALREADY BE AT 1.5 TO
1.75 INCHES...SO HEAVY RAIN WILL BE PROBABLE WITH SHOWERS AND
THUNDERSTORMS THAT DEVELOP. THUNDERSTORMS WILL BE MORE PREVALENT
AS MUCAPE INCREASES TO AT LEAST 500 TO 1000 J/KG FOR MUCH OF THE
REGION. THE UPPER LEVEL FORCING INCREASES SLIGHTLY AS UPPER LEVEL
TROUGH AT 500 HPA MOVES INTO REGION WITH AREA WITH FAVORABLE PVA WITH
HEIGHT FALLS AND JET INCREASING TO 60 TO 75 KT AT 250 HPA.

POPS DECREASE SUNDAY NIGHT AS THE FRONT MOVES OFFSHORE AND SURFACE
NORTHERLY FLOW STARTS TO BRING IN A COOLER AND DRIER AIRMASS. HIGH
PRESSURE AT THE SURFACE WILL BE SETTLING INTO THE GREAT LAKES. MOSTLY
DRY WEATHER CAN BE EXPECTED ALONG WITH NEAR NORMAL TEMPERATURES.
STILL COULD SEE SOME THUNDERSTORM ACTIVITY HOWEVER WITH DIURNAL
HEATING MONDAY AND TUESDAY WITH UPPER LEVEL LOW OVERHEAD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
RIDGING ALOFT FOR TUESDAY NIGHT THROUGH THURSDAY...WHILE SURFACE
HIGH PRESSURE MOVES FROM THE EASTERN GREAT LAKES INTO THE MID
ATLANTIC AND THEN OFFSHORE BY WEDNESDAY AFTERNOON. DRY WEATHER
TUESDAY NIGHT INTO EARLY THURSDAY WITH TEMPERATURES WARMING BACK
INTO THE 80S ON WEDNESDAY AWAY FROM THE COAST. A LOW PRESSURE
SYSTEM LIFTS NORTHEAST OUT OF THE NORTHERN GREAT LAKES REGION ON
THURSDAY. CONVECTION CHANCES INCREASE LATE THURSDAY INTO FRIDAY AS
THE TRAILING FRONTAL BOUNDARIES APPROACH THE REGION.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDS OVER THE WATERS EAST OF NEW ENGLAND THROUGH
TONIGHT...AS A WARM FRONT SLOWLY APPROACHES FROM THE SOUTH. AN
AREA OF LOW PRESSURE TRACKS ALONG THE FRONT JUST SOUTH OR OVER
LONG ISLAND SUNDAY MORNING...AS AN OCCLUDED FRONT APPROACHES FROM
THE WEST.

EASTERLY FLOW CONTINUES THROUGH TONIGHT...WITH SOME OCCASIONAL
GUSTS OF 15-20KT THIS AFTERNOON. FLOW BECOMES LIGHT AND VARIABLE
LATE AT INTERIOR TERMINALS...THEN BECOMES NE THROUGHOUT BY LATE
SUNDAY MORNING/EARLY SUNDAY AFTERNOON IN THE WAKE OF THE LOW.

THIS PROLONGED EASTERLY FLOW WILL KEEP THE LOW CLOUDS AND PATCHY
DRIZZLE/FOG IN PLACE WITH PREDOMINATELY IFR CONDITIONS...WITH A SOME
PATCHES OF MVFR. ALL TERMINALS SHOULD BECOME IFR...BY LATE THIS
AFTERNOON/EARLY THIS EVENING...WITH VLIFR CEILINGS/IFR
VISIBILITIES POSSIBLE MAINLY OVERNIGHT. CEILINGS SHOULD LIFT
SOMEWHAT TO HIGH END IFR/LOW END MVFR BY LATE SUNDAY MORNING/EARLY
SUNDAY AFTERNOON BEHIND THE DEPARTING COASTAL LOW.

IT APPEARS THAT THERE ARE TWO MAIN THREATS FOR CONVECTION...THE
FIRST THIS EVENING...AND THE SECOND LATE SUNDAY MORNING/EARLY
SUNDAY AFTERNOON WITH THE PASSAGE OF THE SURFACE LOW/WARM FRONT.
WITH ONSHORE FLOW...ANY THUNDERSTORMS WOULD BE ELEVATED IN
NATURE...AND ARE NO SURE THING. THEREFORE REFLECT BOTH THREATS IN
TAFS AS A TEMPO GROUP FOR SHRA WITH A CB IN THE ASSOCIATED CLOUD
GROUP. IF CONFIDENCE IN THUNDER INCREASES...WILL PUT TSRA IN THE
TAFS AS APPROPRIATE.

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...

SUNDAY AFTERNOON-EVENING...SUB-VFR POSSIBLE EARLY. ALSO SHRA/TSRA
POSSIBLE WITH PASSING OCCLUDED FRONT.

LATE SUNDAY NIGHT...BECOMING VFR.

MONDAY-TUESDAY NIGHT...MAINLY VFR...WITH A SMALL CHANCE SUB-VFR WITH
ISOLD-SCT SHRA/TSRA. GUSTY NW-N WINDS POSSIBLE MAINLY DURING THE
DAY TUESDAY.

WEDNESDAY-THURSDAY...VFR. GUSTY WINDS POSSIBLE DURING THE DAY.

&&

.MARINE...
AN EASTERLY FLOW INCREASES THIS AFTERNOON AND BECOMES MORE
SOUTHEAST TONIGHT. SEAS ON THE OUTER OCEAN WATERS SOUTH OF MONTAUK
POINT MAY BRIEFLY BUILD TO NEAR 5 FT LATE THIS AFTERNOON INTO THIS
EVENING BEFORE SUBSIDING. WITH THE UNCERTAINTY AND BRIEF PERIOD
WILL NOT ISSUE A SMALL CRAFT ADVISORY FOR SEAS. OTHERWISE SEAS
THROUGH WEDNESDAY WILL REMAIN BELOW SMALL CRAFT LEVELS.

WINDS ARE ALSO LIKELY TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH THE
FORECAST. HOWEVER...AS COOLER AIR MOVES IN BEHIND A COLD FRONT
MONDAY INTO TUESDAY SOME GUSTS MAY APPROACH 25 KT ESPECIALLY ACROSS
LONG ISLAND SOUND...THE GREAT SOUTH BAY AND POSSIBLY OVER THE
NEARSHORE OCEAN ZONES.

&&

.HYDROLOGY...
AREAL AVERAGED QPF FOR THIS AFTERNOON THROUGH SUNDAY AFTERNOON
WILL BE RANGING NEAR 1/2 TO 3/4 INCH WITH LOCALLY HIGHER AMOUNTS
POSSIBLE WITH ANY HEAVIER CONVECTION. OVER URBAN AND POOR DRAINAGE
AREAS...MINOR FLOODING IS A POSSIBILITY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JM
NEAR TERM...MPS
SHORT TERM...JM
LONG TERM...JM/MAS
AVIATION...MALOIT
MARINE...MET
HYDROLOGY...JM
Hazardous weather outlook, Jun 11, 5:11 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
511 AM EDT SAT JUN 11 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-120915-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
511 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-120915-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
511 AM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jun 11, 2:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
229 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             MONTGOMERY              41.52N  74.24W
06/09/2011  M0.75 INCH       ORANGE             NY   EMERGENCY MNGR

0338 PM     HAIL             MONTGOMERY              41.52N  74.24W
06/09/2011  M1.00 INCH       ORANGE             NY   TRAINED SPOTTER

0344 PM     HAIL             MONTGOMERY              41.52N  74.24W
06/09/2011  M1.75 INCH       ORANGE             NY   CITY OFFICIAL

            MONTGOMERY AIRPORT

0345 PM     HAIL             MONTGOMERY              41.52N  74.24W
06/09/2011  M1.50 INCH       ORANGE             NY   CITY OFFICIAL

            MONTGOMERY AIRPORT

0400 PM     TSTM WND DMG     MONTGOMERY              41.52N  74.24W
06/09/2011                   ORANGE             NY   PUBLIC

            MANY TREES DOWN ON CARS AND STREETS AND POWER OUTAGES

0408 PM     HAIL             NEWBURGH                41.50N  74.02W
06/09/2011  M1.00 INCH       ORANGE             NY   TRAINED SPOTTER

0408 PM     TSTM WND DMG     NEWBURGH                41.50N  74.02W
06/09/2011                   ORANGE             NY   TRAINED SPOTTER

            TREES...TREE LIMBS AND POWER LINES DOWN AROUND 1-84 IN
            NEWBURGH

0409 PM     HAIL             NEWBURGH                41.50N  74.02W
06/09/2011  M1.00 INCH       ORANGE             NY   TRAINED SPOTTER

0410 PM     HAIL             NEWBURGH                41.50N  74.02W
06/09/2011  M1.75 INCH       ORANGE             NY   TRAINED SPOTTER

0410 PM     TSTM WND DMG     NEWBURGH                41.50N  74.02W
06/09/2011                   ORANGE             NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

0439 PM     FUNNEL CLOUD     1 E NEWBURGH            41.50N  74.00W
06/09/2011                   ORANGE             NY   TRAINED SPOTTER

            TWO FUNNEL CLOUDS SEEN TO THE EAST

0445 PM     HAIL             MAHOPAC                 41.37N  73.74W
06/09/2011  M0.75 INCH       PUTNAM             NY   TRAINED SPOTTER

0457 PM     TSTM WND DMG     BROOKFIELD              41.48N  73.41W
06/09/2011                   FAIRFIELD          CT   TRAINED SPOTTER

            LARGE TREE DOWN ON ROUTE 7 JUST NORTH OF 202. ROAD
            CLOSED.

0515 PM     HAIL             COLD SPRING             41.42N  73.95W
06/09/2011  M0.75 INCH       PUTNAM             NY   TRAINED SPOTTER

0515 PM     TSTM WND DMG     WARWICK                 41.26N  74.36W
06/09/2011                   ORANGE             NY   FIRE DEPT/RESCUE

            LARGE LIMBS DOWN. TIME ESTIMATED FROM RADAR.

0525 PM     TSTM WND DMG     CHESHIRE                41.50N  72.90W
06/09/2011                   NEW HAVEN          CT   PUBLIC

            TREE DOWN ON SOUTH MERIDEN STREET. ROAD CLOSED.

0530 PM     HAIL             MAHOPAC                 41.37N  73.74W
06/09/2011  M0.75 INCH       PUTNAM             NY   TRAINED SPOTTER

0530 PM     TSTM WND GST     NORTH HAVEN             41.38N  72.86W
06/09/2011  M58 MPH          NEW HAVEN          CT   TRAINED SPOTTER

0530 PM     HAIL             MAHOPAC                 41.37N  73.74W
06/09/2011  M1.00 INCH       PUTNAM             NY   TRAINED SPOTTER

0544 PM     HAIL             TRUMBULL                41.26N  73.21W
06/09/2011  M0.75 INCH       FAIRFIELD          CT   TRAINED SPOTTER

0545 PM     MARINE TSTM WIND BRIDGEPORT AIRPORT      41.16N  73.13W
06/09/2011  M44 MPH          FAIRFIELD          CT   ASOS

            ASOS- 38 KNOTS

0551 PM     MARINE TSTM WIND NORWALK                 41.09N  73.42W
06/09/2011  M43 MPH          FAIRFIELD          CT   MESONET

            37 KT WIND AT NORWALK MESONET

0600 PM     HAIL             HARRINGTON PARK         40.99N  73.98W
06/09/2011  M1.25 INCH       BERGEN             NJ   TRAINED SPOTTER

0602 PM     FUNNEL CLOUD     TARRYTOWN               41.06N  73.87W
06/09/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            LOOKING SOUTHWEST

0605 PM     TSTM WND GST     NORTH HAVEN             41.38N  72.86W
06/09/2011  M61 MPH          NEW HAVEN          CT   TRAINED SPOTTER

            SMALL TREES DOWN

0607 PM     HAIL             NORWOOD                 40.99N  73.95W
06/09/2011  M1.75 INCH       BERGEN             NJ   TRAINED SPOTTER

0607 PM     MARINE TSTM WIND MIDDLE BEACH            41.27N  72.59W
06/09/2011  M41 MPH          NEW HAVEN          CT   MESONET

            36 KT GUST AT HAMMONASSET MESONET

0615 PM     TSTM WND DMG     STRATFIELD              41.21N  73.24W
06/09/2011                   FAIRFIELD          CT   TRAINED SPOTTER

            TREES DOWN ACROSS TOWN

0615 PM     HAIL             SCARSDALE               40.99N  73.78W
06/09/2011  M0.88 INCH       WESTCHESTER        NY   PUBLIC

            NICKEL SIZE HAIL

0630 PM     TSTM WND DMG     YONKERS                 40.95N  73.87W
06/09/2011                   WESTCHESTER        NY   TRAINED SPOTTER

            LARGE TREE DOWN ON PHILMORE STREET. ROAD CLOSED. OTHER
            TREES DOWN ACROSS THE TOWN.

0630 PM     HAIL             YONKERS                 40.95N  73.87W
06/09/2011  M1.00 INCH       WESTCHESTER        NY   TRAINED SPOTTER

&&

LN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:32 PM EDTMarine Dense Fog AdvisoryOKX4 hr
Jun 11, 7:17 PM EDTCoastal Flood StatementOKXBronx, Nassau, Queens, Suffolk, Westchester3 hr
Jun 11, 1:11 AM EDTSpecial Weather StatementOKXUnion49 min

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.